View Full Version : Can Propecia Cause Hairloss (beyond shedding)?

05-07-2011, 12:07 PM
Hey guys. First time post so looking for some thoughts, though really would like a doctor's opinion.

I've always had a high hairline, with plenty of hair on top/sides/etc. I never worried about it until 6/7 years ago (I'm 27 now) when a salon receptionist told me I should start worrying about it to sell me some expensive shampoo products.

From that day forward, I started looking into products and went crazy trying to prevent anything from happening. Went first to Indian Propecia, then Nizoral, and Rogaine foam, vitamins, and special washes. Though my hairline wasn't changing rapidly, I was focusing on it much more so every little change had a huge impact.

2 years ago I stopped with the nonsense and switched to prescription Propecia. I take it almost on point, though I miss a day maybe once a month. I still have good hair cover, even though my hair is now really really fine, but in the past 3 months things seemed to accelerate. I tiny thin/bald spot in the rear opened up, and I'm starting to get much more of a U shape in the front. People still don't think I'm balding, but I know if I were to shave my head (it's medium length), than it would be clear I've receded greatly.

My question is, are there any studies or cases where Propecia has an outright negative effect on someone? My hairline was always high, and of course I can't know what would've happened in the years I decided instead to pop a pill daily, but is there anything that shows that maybe it's not always good to be messing with your own horomones?

I wish we didn't have to put ourselves through trial runs with medicine like this, just hoping for something better, but a part of me can't help but feel that there is a % of people out there who would've naturally matured into an adult hairline had they not tried to mess with the system. Thoughts?